Alert archive / Wisconsin / Frost Advisories in 2013
Frost Advisory 4, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Jun 2, 2013, 3:26 AM CDT for 8 counties in Wisconsin. It took effect at Jun 3, 2013, 1:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2013, 3:26 AM CDT (08:26 UTC)
- In effect from
- Jun 3, 2013, 1:00 AM CDT
- Expired
- Jun 3, 2013, 6:05 AM CDT
- In force
- 5 hr
- Issued by
- NWS Green Bay, WI
Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI
The radar
The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -123 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
402 WWUS73 KGRB 020826 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 326 AM CDT SUN JUN 2 2013 ...FROST EXPECTED OVER MUCH OF NORTH CENTRAL WISCONSIN... .LIGHT WINDS WILL COMBINE WITH CLEAR SKIES AND A COOL DRY AIR MASS TO PRODUCE OVERNIGHT LOW TEMPERATURES IN THE 29 TO 35 DEGREE RANGE. AS A RESULT FROST IS LIKELY OVER MUCH OF NORTH CENTRAL WISCONSIN LATE TONIGHT. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED. WIZ005-010>013-018-019-021800- /O.NEW.KGRB.FR.Y.0004.130603T0600Z-130603T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 326 AM CDT SUN JUN 2 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY. * OVERNIGHT LOW TEMPERATURES FALLING TO THE 29 TO 35 DEGREE RANGE. * FROST CAN CAUSE DAMAGE TO COLD-SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TH
4 follow-up statements
563 WWUS73 KGRB 021625 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1125 AM CDT SUN JUN 2 2013 ...FROST EXPECTED OVER MUCH OF NORTH CENTRAL WISCONSIN... .LIGHT WINDS...COMBINED WITH CLEAR SKIES AND A COOL DRY AIR MASS WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S TO MIDDLE 30S ACROSS NORTHERN WISCONSIN TONIGHT. AS A RESULT...FROST IS LIKELY OVER MUCH OF NORTH CENTRAL WISCONSIN LATE TONIGHT. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED. WIZ005-010>013-018-019-030030- /O.CON.KGRB.FR.Y.0004.130603T0600Z-130603T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 1125 AM CDT SUN JUN 2 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... * OVERNIGHT LOW TEMPERATURES IN THE UPPER 20S TO MIDDLE 30S ARE EXPECTED. A FEW OF THE COLDEST LOCATIONS LIKE LAND O LAKES MAY DROP AS LOW AS 27. * FROST CAN CAUSE DAMAGE TO COLD-SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ECKBERG
350 WWUS73 KGRB 021952 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 252 PM CDT SUN JUN 2 2013 ...FROST EXPECTED OVER MUCH OF NORTH CENTRAL AND FAR NORTHEAST WISCONSIN TONIGHT... .LIGHT WINDS...COMBINED WITH CLEAR SKIES AND A COOL DRY AIR MASS WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S TO MIDDLE 30S ACROSS NORTHERN WISCONSIN TONIGHT. AS A RESULT...FROST IS LIKELY OVER MUCH OF NORTH CENTRAL AND FAR NORTHEAST WISCONSIN LATE TONIGHT. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED. WIZ021-030400- /O.EXA.KGRB.FR.Y.0004.130603T0600Z-130603T1200Z/ NORTHERN OCONTO- 252 PM CDT SUN JUN 2 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY. * OVERNIGHT LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE EXPECTED. * FROST CAN CAUSE DAMAGE TO COLD-SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WIZ005-010>013-018-019-030400- /O.CON.KGRB.FR.Y.0004.130603T0600Z-130603T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 252 PM CDT SUN JUN 2 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... * OVERNIGHT LOW TEMPERATURES IN THE UPPER 20S TO MIDDLE 30S ARE EXPECTED. A FEW OF THE COLDEST LOCATIONS LIKE LAND O LAKES AND TOMAHAWK WILL DROP INTO THE UPPER 20S. * FROST CAN CAUSE DAMAGE TO COLD-SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ ECKBERG
298 WWUS73 KGRB 030301 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1001 PM CDT SUN JUN 2 2013 ...FROST EXPECTED OVER MUCH OF NORTH CENTRAL AND FAR NORTHEAST WISCONSIN TONIGHT... .LIGHT WINDS...COMBINED WITH CLEAR SKIES AND A COOL AIR MASS WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S TO MIDDLE 30S ACROSS NORTHERN WISCONSIN TONIGHT. AS A RESULT...FROST IS LIKELY OVER MUCH OF NORTH CENTRAL AND FAR NORTHEAST WISCONSIN LATE TONIGHT. SENSITIVE OUTDOOR PLANTS SHOULD BE PROTECTED. WIZ005-010>013-018-019-021-031115- /O.CON.KGRB.FR.Y.0004.130603T0600Z-130603T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 1001 PM CDT SUN JUN 2 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT MONDAY... * OVERNIGHT LOW TEMPERATURES IN THE UPPER 20S TO MIDDLE 30S ARE EXPECTED OVER MUCH OF NORTHERN WISCONSIN. * WIDESPREAD FROST IS EXPECTED. FROST CAN CAUSE DAMAGE TO COLD- SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
026 WWUS73 KGRB 031105 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 605 AM CDT MON JUN 3 2013 ...FROST ADVISORY IS CANCELLED... .LIGHT WINDS COMBINED WITH CLEAR SKIES AND A DRY COOL AIR MASS PRODUCED WIDESPREAD MORNING LOW TEMPERATURES FROM 30 TO 35. TEMPERATURES THIS LOW LIKELY PRODUCED A WIDESPREAD FROST ACROSS NORTH CENTRAL WISCONSIN. WIZ005-010>013-018-019-021-031215- /O.CAN.KGRB.FR.Y.0004.000000T0000Z-130603T1200Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- NORTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 605 AM CDT MON JUN 3 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE FROST ADVISORY. LOOK FOR TEMPERATURES TO CLIMB TO THE UPPER 30S BY 7 AM. $$ TH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Jun 2, 2:54 AM CDT, 32 minutes earlier.
Area forecast discussion, Jun 2, 2:54 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 254 AM CDT SUN JUN 2 2013 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND MONDAY ISSUED AT 242 AM CDT SUN JUN 2 2013 SHOWERS CONTINUE TO DIMINISH AND DRIFT TO THE EAST EARLY THIS MORNING AS AN UPPER LOW WITH FRONTAL SYSTEM SHIFTS TO THE EAST. A VERY COOL HIGH PRESSURE SYSTEM BUILDING INTO THE GREAT LAKES REGION WILL DOMINATE THE WEATHER REGIME SUNDAY INTO THE START OF THE NEW WORK WEEK. THIS COOLER SCENARIO WILL PROVIDE A POTENTIAL FOR FROST POTENTIAL OVER AT LEAST NORTH CENTRAL WISCONSIN TONIGHT. MUCH COOLER AIR POURED INTO THE REGION OVERNIGHT IN THE WAKE OF A COLD FRONT. FIRST CHALLENGE IS THE RATE OF DECREASE IN CLOUDS VS MAX TEMPS TODAY. PLENTY OF CLOUDS WILL BLANKET THE AREA THIS MORNING UNDER THE REMAINING CYCLONIC FLOW AND A NORTHERLY FEED OF OF COLD AIR OVER LAKE SUPERIOR. EVEN A FEW LAKE EFFECT RAIN SHOWERS WERE NOTED OVER THE FAR NORTH WISCONSIN EARLY THIS MORNING. WINDS ALOFT TURN MORE WESTERLY BY THIS AFTERNOON WHICH WILL SHOULD BRING IN A DRIER AIR MASS AND A LIKELY QUICK DEPARTURE OF THE REMAINING CLOUDS. WINDS WILL ALSO BE ON THE DECREASE BY THIS AFTERNOON AS THE HIGH PRESSURE SYSTEM SETTLES IN. COOL START AND CLEAR OR CLEARING SKIES THIS SUNDAY EVENING WILL LEAD TO A VERY CHILLY NIGHT OVER THE FORECAST AREA. FROST OR FREEZE HEADLINES TO BE ISSUED ACROSS NORTH CENTRAL WISCONSIN WITH FORECAST LOWS OF 30 TO 35. PROGS DO SUGGEST A WEAK BOUNDARY DROPPING SOUTH OVER THE NORTH HALF OF THE STATE TONIGHT...BUT THIS MAY PRODUCE PERHAPS A SUBTLE WIND SHIFT ONLY IN THE DRY AIR MASS. VERY PLEASANT DAY ON TAP FOR MONDAY AS TEMPERATURES MODERATE A BIT CLOSER TO NORMAL LEVELS UNDER PLENTY OF SUNSHINE. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY ISSUED AT 242 AM CDT SUN JUN 2 2013 HIGH PRESSURE RIDGING SOUTH FROM CENTRAL CANADA WILL DOMINATE THE START OF THIS PERIOD. DRY WEATHER...LOW DEW POINTS AND TEMPS WELL BELOW NORMAL AT NIGHT THRU MONDAY NIGHT. MONDAY NIGHT NOT QUITE AS COLD AS SUNDAY NIGHT...BUT AT LEAST PATCHY FROST WILL AGAIN BE POSSIBLE ACROSS THE FAR NORTH. THE NEXT UPPER TROF EMBEDDED IN THE WESTERLIES ACRS THE NORTHERN CONUS WILL BE APPROACHING THE AREA TUE. THE 02/00Z GFS AND NAM PUSH PRECIP INTO THE FORECAST AREA DURING THE DAY TUE...BUT STILL THINK DRY AIR ASSOCIATED WITH DEPARTING CANADIAN HIGH SHOULD BE ABLE TO DELAY THE EASTWARD PROGRESSION OF THE SHOWERS SOME. THE BEST CHANCE FOR SHOWERS ON WED AS TROF TRAVERSES THE REGION. AT LEAST SMALL CHANCE FOR SHOWERS REMAINDER OF THE WEEK AS GENERAL TROF POSITION REMAINS OVER NORTHERN U.S. CHANCE FOR RAIN INCREASES AGAIN LATER IN WEEKEND AS ANOTHER SHORTWAVE MOVES INTO TROF. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1049 PM CDT SAT JUN 1 2013 MAIN UPPER TROF TO MOVE THROUGH EASTERN WI THROUGH FIRST HALF OF NIGHT. ISOLATED TO SCATTERED SHOWERS NOW MOVING OVER AREA. LOWER MVFR STRATUS TO MOVE IN FOR PERIOD BEHIND SHOWERS...EXITING SUN MORNING AS HIGH PRESSURE MOVES IN. GUSTY NORTHWEST WINDS EXPECTED WITH TROF PASSAGE. && .GRB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 1 AM TO 7 AM CDT MONDAY FOR WIZ005-010>013- 018-019. && SHORT TERM.....TDH LONG TERM......JKL AVIATION.......TE
Hazardous weather outlook, Jun 1, 2:26 PM CDT, 13 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 226 PM CDT SAT JUN 1 2013 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-021930- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 226 PM CDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH MID-EVENING ESPECIALLY ACROSS EASTCENTRAL AND NORTHEAST WISCIONSIN. THE STRONGEST STORMS WILL PRODUCE BRIEF HEAVY RAINS AND GUSTY WINDS...AND POSSIBLY SOME PEA SIZE HAIL...BUT ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. DENSE FOG FROM LAKE MICHIGAN COULD AFFECT LAKESHORE LOCATIONS AT TIMES THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY FROST IS LIKELY ACROSS NORTHERN AND POSSIBLY CENTRAL WISCONSIN SUNDAY NIGHT. SOME FREEZING TEMPERATURES ARE ALSO POSSIBLE IN THE NORTH. FROST IS POSSIBLE AGAIN MONDAY NIGHT...MAINLY IN THE FAR NORTH. THUNDERSTORMS ARE POSSIBLE AT TIMES TUESDAY NIGHT THROUGH THURSDAY. CONDITIONS ARE NOT EXPECTED TO BE FAVORABLE FOR SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION WILL NOT BE NECESSARY TONIGHT. BUT SPOTTERS SHOULD REPORT ANY OBSERVATIONS OF HAIL OR WIND GUSTS OVER 40 MPH TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-021930- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 226 PM CDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS AND AREAS OF FOG WILL POSE A HAZARD TO BOATERS UNTIL MID-EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE AT TIMES TUESDAY NIGHT THROUGH THURSDAY. ESB/JS
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:42 AM CDT | Small Craft Advisory | GRB | 10 hr |
Nearby
Frost Advisories in Wisconsin, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.